Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 320, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2008, 10:43 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 10:43 PM CDT (03:43 UTC)
- Expired
- Jun 15, 2008, 11:28 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 160343 SVRICT KSC035-191-160430- /O.NEW.KICT.SV.W.0320.080616T0343Z-080616T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1130 PM CDT. * AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BELLE PLAINE...OR 12 MILES NORTHEAST OF WELLINGTON... AND MOVING EAST AT 26 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BELLE PLAINE...OXFORD...UDALL...WINFIELD...ROCK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736 TIME...MOT...LOC 0343Z 279DEG 20KT 3738 9722 $$ LAWSON
5 follow-up statements
000 WWUS53 KICT 160352 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1051 PM CDT SUN JUN 15 2008 KSC035-191-160430- /O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/ SUMNER KS-COWLEY KS- 1051 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND NORTHEASTERN SUMNER COUNTIES UNTIL 1130 PM CDT... AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST EAST OF UDALL...OR 14 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 27 MPH. THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SUMNER AND NORTHWESTERN COWLEY COUNTIES...INCLUDING THE TOWN OF UDALL. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736 TIME...MOT...LOC 0351Z 278DEG 23KT 3738 9714 $$ DARMOFAL
000 WWUS53 KICT 160400 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CDT SUN JUN 15 2008 KSC035-191-160430- /O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/ SUMNER KS-COWLEY KS- 1100 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND NORTHEASTERN SUMNER COUNTIES UNTIL 1130 PM CDT... AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR UDALL...OR 9 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTH OF WINFIELD BY 1110 PM CDT. THE TOWN OF ROCK IS ALSO IN THE PATH OF THIS DANGEROUS STORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736 TIME...MOT...LOC 0400Z 279DEG 26KT 3737 9704 $$ DARMOFAL
000
WWUS53 KICT 160413
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT SUN JUN 15 2008
KSC191-160423-
/O.CAN.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
SUMNER KS-
1113 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 1111 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
3747 9714 3747 9680 3729 9683 3728 9684
3718 9685
TIME...MOT...LOC 0413Z 279DEG 26KT 3736 9697
$$
KSC035-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1113 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 1130 PM CDT...
AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROCK...OR 7 MILES NORTH OF WINFIELD...MOVING EAST AT 30 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN COWLEY
COUNTY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
3747 9714 3747 9680 3729 9683 3728 9684
3718 9685
TIME...MOT...LOC 0413Z 279DEG 26KT 3736 9697
$$
DARMOFAL000
WWUS53 KICT 160420
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT SUN JUN 15 2008
KSC035-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1120 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 1130 PM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST
NORTHWEST OF WINFIELD...MOVING EAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR WINFIELD BY 1125 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
3747 9714 3747 9680 3729 9683 3728 9684
3718 9685
TIME...MOT...LOC 0420Z 278DEG 27KT 3731 9699
$$
DARMOFAL000
WWUS53 KICT 160428
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT SUN JUN 15 2008
KSC035-160438-
/O.CAN.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1128 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY COUNTY HAS
BEEN CANCELLED...
AT 1125 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
3747 9714 3747 9680 3729 9683 3728 9684
3718 9685
TIME...MOT...LOC 0428Z 279DEG 26KT 3734 9684
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 15, 7:43 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN JUN 15 2008 .UPDATE... MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES. CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS. KED && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/ AVIATION... FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD. SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE FORECAST VALID PERIOD. KED PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS AFTERNOON INTO TONIGHT. TONIGHT-MONDAY NIGHT: SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER 60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS. NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING ON A COUPLE RIVERS. AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA. TUESDAY-SUNDAY: UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD. FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION CHANCES FOR THE WEEKEND. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 62 80 / 40 20 20 20 HUTCHINSON 65 81 61 80 / 40 20 20 20 NEWTON 65 81 59 80 / 40 20 10 20 ELDORADO 65 82 58 79 / 60 20 10 20 WINFIELD-KWLD 66 84 63 80 / 50 20 20 20 RUSSELL 61 80 58 81 / 30 10 10 20 GREAT BEND 63 80 59 80 / 30 10 20 20 SALINA 63 81 61 81 / 30 10 10 20 MCPHERSON 64 81 61 80 / 40 10 10 20 COFFEYVILLE 66 82 61 80 / 90 20 20 20 CHANUTE 66 81 57 79 / 90 20 10 10 IOLA 65 81 57 79 / 90 20 10 10 PARSONS-KPPF 66 81 60 79 / 80 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Jun 15, 8:09 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 809 PM CDT SUN JUN 15 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 809 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. HOWEVER...THE BETTER CHANCE FOR SEVERE WEATHER WILL EXIST THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL UP TO GOLF BALL SIZE AND STRONG DAMAGING WIND GUSTS TO 75 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH MONDAY MORNING. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Local storm report, Jun 15, 9:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND DMG ANTHONY 37.15N 98.03W
06/15/2008 HARPER KS TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF HIGHWAY 160
IN ANTHONY.
&&
JMBLocal storm report, Jun 15, 9:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 5 S GODDARD 37.59N 97.58W
06/15/2008 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
GROUND IS COVERED WITH MARBLE TO PINGPONG HAIL COVERING
THE GROUND WITH SOME GOLF BALL SIZED HAIL.
&&
JMBLocal storm report, Jun 15, 9:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST 5 S GODDARD 37.59N 97.58W
06/15/2008 E70 MPH SEDGWICK KS TRAINED SPOTTER
&&
JMBSpecial weather statement, Jun 15, 10:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1016 PM CDT SUN JUN 15 2008 KSZ092-160345- SUMNER- 1016 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CALDWELL...OR 18 MILES EAST OF ANTHONY...AND MOVING SOUTHEAST AT 26 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Jun 15, 10:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST 3 S BLUFF CITY 37.03N 97.88W
06/15/2008 E65 MPH HARPER KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 15, 10:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 3 SE DOWNTOWN WICHITA 37.66N 97.30W
06/15/2008 E1.00 INCH SEDGWICK KS PUBLIC
QUARTER HAIL REPORTED AT HARRY AND OLIVER. REPORTED TO
THE KSN NEWSROOM.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 65 min |
| Jun 15, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| Jun 15, 8:48 PM CDT | Flash Flood Warning | ICT | Harper, Kingman | 3 hr |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 54 min |
| Jun 15, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 15, 9:58 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 2 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| Jun 15, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 35 min |
| Jun 16, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 36 min |
| Jun 16, 7:52 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jun 16, 8:29 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 24 min |
| Jun 16, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 36 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 16, 10:31 AM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 5 hr |
| Jun 16, 10:57 AM CDT | Areal Flood Warning | ICT | Reno | 5 hr |
| Jun 16, 11:20 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 11:35 AM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 5 hr |
| Jun 16, 12:19 PM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jun 16, 12:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| Jun 16, 1:13 PM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 5 hr |
| Jun 16, 3:29 PM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.